Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 474, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 26, 2012, 2:47 PM CDT for Hughes County, Oklahoma. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 26, 2012, 2:47 PM CDT (19:47 UTC)
- Expired
- Sep 26, 2012, 3:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Hughes County, OK
The radar
The Norman radar (KTLX), 113 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 26, 2:50 PM CDT | HAIL 1 | Dustin, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 26, 2:17 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -540 J/kg
- Mixed-layer LCL
- 1962 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
805
WUUS54 KOUN 261947
SVROUN
OKC063-262045-
/O.NEW.KOUN.SV.W.0474.120926T1947Z-120926T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
247 PM CDT WED SEP 26 2012
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HUGHES COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 345 PM CDT
* AT 242 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP
TO GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR DUSTIN...MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
DUSTIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3518 9600 3519 9609 3520 9612 3529 9613
3529 9599 3519 9598
TIME...MOT...LOC 1942Z 255DEG 23KT 3527 9602
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 12:40 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Sep 26, 12:40 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1240 PM CDT WED SEP 26 2012 .AVIATION... WINDS WILL TO SHIFT TO THE EAST AN NORTHEAST AT THE NORTHERN TAF SITES AS A FRONTAL BOUNDARY STALLS ACROSS CENTRAL OKLAHOMA. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...WITH A FEW SEVERE STORMS PERHAPS PRODUCING STRONG WIND GUSTS...HAIL...AND LOW VISBYS. THE STORMS WILL LOSE STRENGTH THROUGH THE EARLY MORNING HOURS. && .PREV DISCUSSION... /ISSUED 1042 AM CDT WED SEP 26 2012/ DISCUSSION... CLOUDS IN NORTH-CENTRAL OKLAHOMA HAVE HELD TEMPERATURES DOWN THIS MORNING...AND WE HAVE MADE APPROPRIATE ADJUSTMENTS THERE. IT APPEARS THAT LITTLE OR NO RAIN WILL OCCUR UNTIL MID- AFTERNOON...ALTHOUGH A FEW STRAY SHOWERS/STORMS MAY BRIEFLY AFFECT OUR FAR EASTERN COUNTIES OVER THE NEXT HOUR OR SO. THEN...STORMS ARE INCREASINGLY LIKELY TO FORM FROM MID-AFTERNOON INTO THE EVENING...MAINLY ACROSS CENTRAL AND NORTHERN OKLAHOMA. UPDATED FORECASTS SHOULD BE AVAILABLE SHORTLY. PREV DISCUSSION... /ISSUED 736 AM CDT WED SEP 26 2012/ AVIATION... SCATTERED SHOWERS AND STORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON WITH THE ACTIVITY BECOMING MORE WIDESPREAD IN THE EVENING... SO PROB30S ARE WARRANTED AT MOST SITES OVERNIGHT TONIGHT. A COLD FRONT ACROSS WESTERN KANSAS AND THE OKLAHOMA/TEXAS PANHANDLES WILL MOVE INTO THE BODY OF OKLAHOMA TODAY SHIFTING THE WINDS EARLY THIS MORNING SHIFTING THE WINDS AT KGAG AND KWWR EARLY THIS MORNING. PREV DISCUSSION... /ISSUED 442 AM CDT WED SEP 26 2012/ DISCUSSION... LINGERING CONVECTION WILL CONTINUE TO MOVE EAST ACROSS THE AREA /MAINLY SOUTHERN PORTION/ THIS MORNING. NONE OF THE MODELS ARE HANDLING THIS PARTICULARLY WELL EXCEPT THE HRRR. HAVE KEPT SOMEWHAT HIGHER POPS THIS MORNING IN SOUTHEAST OKLAHOMA. EXPECT REDEVELOPMENT OF SCATTERED STORMS THIS AFTERNOON FARTHER NORTH IN THE VICINITY OF A COLD FRONT SLOWLY MOVING INTO THE AREA. INSTABILITY WILL BE SIMILAR TO YESTERDAY SO EXPECT SOME SEVERE WEATHER POTENTIAL AGAIN TODAY. STORM CHANCES WILL PERSIST INTO THE WEEKEND WITH VARIOUS DISTURBANCES MOVING THROUGH THE PLAINS. THE MEDIUM RANGE MODELS ARE A LITTLE MORE AMPLIFIED WITH THE DEVELOPING UPPER TROUGH TO THE EAST BY THIS WEEKEND AND EARLY NEXT WEEK. ONE DISTURBANCE LOOKS TO MOVE THROUGH THE AREA IN THE NORTHERLY FLOW SATURDAY/SATURDAY NIGHT... THEN PRECIPITATION CHANCES DIMINISH IN THE WAKE OF THIS SYSTEM... SO HAVE DECREASED POPS SATURDAY NIGHT AND SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 69 86 66 81 / 40 30 40 40 HOBART OK 68 86 65 79 / 50 30 40 50 WICHITA FALLS TX 70 91 67 83 / 20 20 20 40 GAGE OK 63 81 60 76 / 60 50 50 40 PONCA CITY OK 66 82 64 76 / 60 40 50 40 DURANT OK 71 89 68 86 / 10 10 10 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/03/14
Hazardous weather outlook, Sep 26, 11:45 AM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT WED SEP 26 2012
OKZ004>048-050>052-TXZ083>090-271000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT WED SEP 26 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS MUCH OF WESTERN...CENTRAL AND NORTHERN OKLAHOMA...
AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS NORTH OF A LINE FROM SEYMOUR TEXAS...TO
WICHITA FALLS...TO DUNCAN OKLAHOMA...TO PAULS VALLEY...TO
HOLDENVILLE.
TIMING...
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM 3 PM THROUGH
MIDNIGHT.
IMPACTS...
WIND GUSTS IN EXCESS OF 70 MPH...ALONG WITH LARGE HAIL TO THE SIZE
OF HALF DOLLARS...FREQUENT LIGHTNING AND HEAVY RAINFALL WILL BE THE
PRIMARY THREATS WITH THESE STORMS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
AFTERNOON UNTIL EARLY THURSDAY MORNING.
DISCUSSION...
A STATIONARY FRONT LOCATED ACROSS NORTHERN OKLAHOMA IS EXPECTED TO
REMAIN ACROSS THE AREA THROUGH TONIGHT. THIS FRONT WILL ACT AS A
FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. OTHER
THUNDERSTORMS MAY DEVELOP ALONG A DRYLINE WHICH WILL BE LOCATED
ACROSS THE TEXAS PANHANDLE. INITIALLY STORMS ARE EXPECTED TO REMAIN
MORE ISOLATED NEAR THESE BOUNDARIES ACROSS NORTHERN AND FAR WESTERN
OKLAHOMA...WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WIND
GUSTS. BY EVENING...STORMS WILL TRANSITION TO CLUSTERS AND LINE
SEGMENTS...POSING PRIMARILY A WIND THREAT AS THEY MOVE EAST AND
SOUTHEAST ACROSS OKLAHOMA. THE STORMS ARE EXPECTED TO WEAKEN
GRADUALLY OVERNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY SEP 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS FROM THURSDAY THOUGH
SUNDAY. SEVERE STORMS CANNOT BE RULED OUT THROUGH FRIDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
THURSDAY.
CMSIn the hours before
Local storm report, Sep 26, 8:48 AM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
848 AM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM TSTM WND GST 7 NW VELMA 34.53N 97.75W
09/26/2012 M70 MPH STEPHENS OK MESONET
0245 AM TSTM WND GST 3 W MEDICINE PARK 34.73N 98.55W
09/26/2012 M66 MPH COMANCHE OK MESONET
&&
JPIKELocal storm report, Sep 26, 11:17 AM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1117 AM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 4 WSW LOCKETT 34.06N 99.43W
09/25/2012 E1.25 INCH WILBARGER TX EMERGENCY MNGR
0800 PM HAIL 1 SW VERNON 34.14N 99.30W
09/25/2012 E2.50 INCH WILBARGER TX EMERGENCY MNGR
0806 PM HAIL 5 S VERNON 34.08N 99.28W
09/25/2012 E1.00 INCH WILBARGER TX EMERGENCY MNGR
0806 PM HAIL SW VERNON 34.15N 99.28W
09/25/2012 E2.00 INCH WILBARGER TX EMERGENCY MNGR
0807 PM HAIL VERNON 34.15N 99.28W
09/25/2012 E1.25 INCH WILBARGER TX EMERGENCY MNGR
0811 PM HAIL VERNON 34.15N 99.28W
09/25/2012 E1.75 INCH WILBARGER TX EMERGENCY MNGR
&&
JPIKEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 7:27 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer, Washita | 63 min |
| Sep 25, 7:37 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon | 38 min |
| Sep 25, 7:43 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey, Major | 47 min |
| Sep 25, 7:54 PM CDT | Special Weather Statement | OUN | Harmon | 36 min |
| Sep 25, 8:12 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa | 63 min |
| Sep 25, 8:28 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Custer, Kingfisher, Kiowa and 1 more | 47 min |
| Sep 25, 8:33 PM CDT | Special Weather Statement | OUN | Jackson | 27 min |
| Sep 25, 8:38 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson, Tillman | 67 min |
| Sep 25, 9:07 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Cleveland, Comanche, Grady and 8 more | 53 min |
| Sep 25, 9:19 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Jackson, Kiowa, Tillman | 56 min |
| Sep 25, 9:55 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Cleveland, Comanche, Garvin, Grady and 5 more | 50 min |
| Sep 25, 10:06 PM CDT | Special Weather Statement | OUN | Oklahoma | 24 min |
| Sep 25, 10:13 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Tillman | 32 min |
| Sep 25, 10:45 PM CDT | Special Weather Statement | OUN | Cleveland, Grady, McClain | 45 min |
| Sep 25, 11:35 PM CDT | Special Weather Statement | OUN | Garvin, Stephens | 25 min |
| Sep 25, 11:55 PM CDT | Special Weather Statement | OUN | Major | 35 min |
| Sep 26, 12:28 AM CDT | Special Weather Statement | OUN | Garfield, Kingfisher, Lincoln, Logan, Noble, Payne | 32 min |
| Sep 26, 12:33 AM CDT | Special Weather Statement | OUN | Major | 27 min |
| Sep 26, 12:51 AM CDT | Special Weather Statement | OUN | Payne | 24 min |
| Sep 26, 2:23 AM CDT | Special Weather Statement | OUN | Comanche | 37 min |
| Sep 26, 3:02 AM CDT | Special Weather Statement | OUN | Comanche | 28 min |
| Sep 26, 3:08 AM CDT | Special Weather Statement | OUN | Bryan | 37 min |
| Sep 26, 4:37 AM CDT | Special Weather Statement | OUN | Jefferson, Stephens | 23 min |
| Sep 26, 5:03 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray, Stephens | 42 min |
| Sep 26, 5:24 AM CDT | Special Weather Statement | OUN | Carter | 36 min |
| Sep 26, 5:56 AM CDT | Special Weather Statement | OUN | Carter, Love | 34 min |
| Sep 26, 6:56 AM CDT | Special Weather Statement | OUN | Marshall | 34 min |
| Sep 26, 3:47 PM CDT | Special Weather Statement | OUN | Hughes | 28 min |
| Sep 26, 3:54 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 66 min |
| Sep 26, 4:49 PM CDT | Special Weather Statement | OUN | Hughes | 41 min |
| Sep 26, 5:17 PM CDT | Areal Flood Advisory | OUN | Hughes | 3 hr |
| Sep 26, 6:54 PM CDT | Special Weather Statement | OUN | Harmon | 36 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.